Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 56, NWS Riverton, WY

July 15, 2014Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 15, 2014, 7:25 PM MDT for Natrona County, Wyoming. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2014, 7:25 PM MDT (01:25 UTC)
Expired
Jul 15, 2014, 8:30 PM MDT
In force
65 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2932 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:39 PM MDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jul 15, 1:39 PM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
139 PM MDT TUE JUL 15 2014

.SHORT TERM...TONIGHT AND WEDNESDAY

DISTURBANCE AND 50KT JET STREAK ON TOP OF OUR WRN U.S. MOISTURE
PLUME BROUGHT SOME MORNING SHOWERS AND A FEW THUNDERSTORMS TO THE
SOUTHWEST THIS MORNING. THIS CONVECTION HAS CONTINUED TO TRACK EAST
AND SOUTHEAST DURING THE COURSE OF THE DAY BUT NOTHING SIGNIFICANT
FOR THIS ELEVATED CONVECTION. OTHER 'ARM' OF ASCENT ALSO BROUGHT A
FEW MORNING SHOWERS TO THE FAR NRN AND ERN ZONES. OTHERWISE...ALL
EYES TURN TO OUR UPPER LOW OVER MT AND DEVELOPING SEVERE WX
POTENTIAL IN OUR CENTRAL/ERN ZONES. SURFACE LOW CONTINUES TO
STRENGTHEN TO OUR SOUTH WITH INCREASING SE FLOW OVER SERN WYO AND CO
BRINGING IN INCREASING DEW POINTS TO THE ERN ZONES. WEAK FRONTAL
BOUNDARY CONTINUES TO SAG SOUTH INTO CENTRAL WYOMING. INCREASING
SHEAR BEHIND THIS FRONTAL BOUNDARY ALONG WITH MODERATE INSTABILITY
OF 1000-1500 J/KG AND 50KT JET STREAK WILL LEAD TO SEVERE
THUNDERSTORMS FOR PARTS OF THIS AREA INTO THE EVENING. MID LEVEL
CIRCULATION ALSO DROPS SOUTH INTO NATRONA COUNTY WHICH COULD AID IN
A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLOODING
POTENTIAL LATER ON. NATRONA COUNTY IS STILL THE BULLSEYE OF THE
SEVERE PARAMETERS BUT THERE MAY BE ENOUGH INSTABILITY AND SHEAR INTO
FREMONT COUNTY AND EVEN THE SERN ABSAROKAS FOR A FEW STRONG TO
SEVERE STORMS. SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY
CONTINUE OVERNIGHT IN NATRONA AND PARTS OF JOHNSON COUNTY AND EVEN
INTO WEDNESDAY IN THE CYCLONIC NW FLOW. EVEN THE WEST WILL HAVE A
FEW STRONGER STORMS TODAY WITH MODIFIED SOUNDINGS SHOWING UP TO A
1000 J/KG FOR KJAC. QUIETER OUT WEST WEDNESDAY WITH ISOLATED STORMS
AT BEST. LOTS OF MOUNTAIN SHOWERS AND A FEW THUNDERSTORMS OVER
CENTRAL AND ERN MOUNTAINS WEDNESDAY STILL. NOT THE SEVERE VARIETY
BUT NEVERTHELESS...A FAIR AMOUNT OF ACTIVITY THE HIGHER ONE GOES. AN
UNSEASONABLY COOL DAY WEDNESDAY EAST OF THE DIVIDE WITH MAINLY 70S
TO THE LOWER 80S IN THE LOWEST PARTS OF THE BIG HORN BASIN. THE ERN
ZONES WILL BE THE COOLEST WITH A FEW LOCALES STRUGGLING JUST TO HIT
70.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

UPR LVLS WILL HAVE LARGE BROAD TROF ACROSS ERN CONUS...RIDGE WRN
COAST AND WY IN BETWEEN UNDER NW FLOW WITH RATHER STRONG UPR SW TROF
EMBEDDED AND MOVING TO THE SE THRU THE MAIN FLOW. THE SFC WILL HAVE
WELL DEVELOPED LOW WITH ALL ATTENDING FRONTS...WARM AND
COLD...ANCHORED ACROSS SRN WY WITH INCREASING RETURN FLOW FROM THE E
TO N OCCURRING AROUND THE E AND N SIDE OF THE LOW W/ DEEP SHEAR
QUITE STRONG UNDER THIS SAME LOCATION.

OVERALL GOOD AGREEMENT OF LONG RANGE MDLS...THRU MOST OF THE FCST
PERIOD...W/ NEXT TUE BEING A SLIGHT OUTLIER. LINGERING SHOWERS AND
-TSRA WED NIGHT AS THE FA STILL FEELS THE TAIL EFFECTS OF THE UPR
LVL SW TROF MOVING S AND OUT OF THE CWA. THEN INCREASINGLY STABLE
CONDITIONS AND COOLER TEMPS WILL KEEP CONTROL OF STORMS THU WITH
MODEST SHOWERS AND STORMS INITIATING LATE IN THE DAY AND EVE W/ A
LITTLE HELP FROM A WEAK RIDGE TOPPING SW RIDING OVERHEAD. MODEST
RIDGING THU WILL BRING WARMER TEMPS TOO.

FRI...UPR NW FLOW CONTINUES W/ ANOTHER SW TROF EMBEDDED IN THE FLOW
FLATTENING THE RIDGE A BIT...AND ARRIVING ON THE NWRN FA DOORSTEP BY
FRI MORNING. BETTER THUNDERSTORM POTENTIAL THRU THE DAY AS UPR LVLS
COOL AND LAPSE RATES INCREASE...AS WILL MOISTURE AND CAPE TO THE
NORTH OF A DEVELOPING SFC LOW OVR THE SRN PORTION OF WY. ATTM...THE
OTHER ENVIRONMENTAL FOR STORM PRODUCTION LOOK TO REMAIN BELOW SEVERE
LVLS WITH THE STRONGER STORMS OF THE DAY OVR EITHER THE NRN
MOUNTAINS OR POSSIBLY THE LOWER ELEVATIONS OF JOHNSON AND NATRONA
COUNTIES. WILL MONITOR FOR ANY INCREASES IN BETTER TSRA POTENTIAL.

THRU THE REST OF THE FCST...WARM WITH INCREASING MONSOON-LIKE
CONDITIONS OVR THE WEEKEND AND INTO THE BEGINNING OF THE NEXT WORK
WEEK. INDICATIONS THAT MOISTURE FEED FROM THE SWRN CONUS WILL BEGIN
TO INVADE THE STATE AND WHILE UNDER INCREASINGLY UPR LVL SW
FLOW...THERE WILL BE INCREASING CHCS FOR PRECIP PRODUCTION...SO HAVE
RAISED POPS A BIT TO COINCIDE WITH THIS POTENTIAL...ESPECIALLY
ACROSS THE WEST AND NORTH.

.AVIATION.../00Z ISSUANCE/

TAF SITES EAST OF THE CONTINENTAL DIVIDE...KCPR/KRIW/KLND/KWRL/KCOD

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH 06Z WEDNESDAY. AREAS OF MVFR WILL OCCUR UNTIL 06Z DUE TO
REDUCED VISIBILITY IN HEAVY RAIN. AFTER 06Z WEDNESDAY SHOWERS WILL
DECREASE IN COVERAGE...EXCEPT IN NATRONA COUNTY. AREAS OF
RAIN AND LOW CLOUDS WILL OCCUR FROM KCPR TO KBYG AFTER 06Z WED WITH
MVFR CONDITIONS PREVAILING INTO WEDNESDAY MORNING.

TAF SITES WEST OF THE CONTINENTAL DIVIDE...KJAC/KBPI/KPNA/KRKS

VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. HOWEVER...SCATTERED
SHOWERS AND THUNDERSTORMS WILL OCCUR OVER NORTHWEST WY THROUGH 03Z.
LOCAL MVFR CONDITIONS WILL OCCUR DUE TO REDUCED VISIBILITY IN HEAVY
RAIN. THE KJAC TERMINAL SITE WILL BE IMPACTED BY THIS ACTIVITY IN
THE AFTERNOON AND EARLY EVENING. SOUTHWEST WY WILL SEE ONLY ISOLATED
SHOWERS OR STORMS THROUGH EARLY EVENING. ISOLATED LATE DAY THUNDERSTORMS
ARE POSSIBLE ON WEDNESDAY ESPECIALLY ALONG THE CONTINENTAL DIVIDE.

.FIRE WEATHER...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE CENTRAL AND
EASTERN PART OF THE DISTRICT INTO THE EVENING HOURS. THE STORMS WILL
TAPER OFF TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE
EASTERN PART AFTER 06Z WEDNESDAY. WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS IN THE NORTHWEST WILL DECREASE AND END AFTER 03Z
WEDNESDAY. THE SOUTHWEST WILL GENERALLY BE DRY AND WINDY WITH WEST
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. ONLY ISOLATED STORMS
ARE POSSIBLY UNTIL AROUND 03Z. WEDNESDAY WILL BE UNSEASONABLY COOL
EAST OF THE DIVIDE WITH QUITE A BIT OF MOUNTAIN SHOWERS AND ISOLATED
THUNDERSTORMS. THE EASTERN PART OF THE DISTRICT WILL ALSO SEE QUITE A
BIT OF SHOWERS AND A FEW THUNDERSTORMS. THE SOUTHWEST LOOKS DRY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...BRAUN
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 15, 5:00 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE JUL 15 2014

WYZ001>020-022>030-161100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.  ISOLATED SEVERE
THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WIND ACROSS
EAST CENTRAL WYOMING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY IN THE
AFTERNOON AND EVENING AND IN THE EAST.

THURSDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTHWEST.

SATURDAY THROUGH MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST
AND CENTRAL WITH BREEZY...VERY WARM AND BREEZY CONDITIONS ALONG WITH
ISOLATED DRY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS JOHNSON AND NATRONA COUNTIES SHOULD BE
ESPECIALLY ALERT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.   REPORT ANY SIGNIFICANT WEATHER PHENOMENA ASSOCIATED WITH
THUNDERSTORMS.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 15, 5:40 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
540 PM MDT TUE JUL 15 2014

WYZ020-022-160000-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
540 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 600
PM MDT...

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDNESS K WILKINS STATE PARK...OR 10 MILES
EAST OF CASPER...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RURAL EASTERN NATRONA COUNTY THROUGH 600 PM MDT

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
187.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4263 10620 4289 10632 4298 10609 4295 10606
      4268 10607
TIME...MOT...LOC 2340Z 327DEG 25KT 4286 10613

SKRBAC
Special weather statement, Jul 15, 6:22 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
622 PM MDT TUE JUL 15 2014

WYZ009>011-160115-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
622 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 715
PM MDT...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 9 MILES WEST OF MAYOWORTH...OR 18 MILES
NORTHWEST OF KAYCEE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
KAYCEE AND STATE HWY 196 MILE MARKER 260 AROUND 650 PM MDT.
I25 EXIT 249 AROUND 655 PM MDT.
I25 EXIT 246 AROUND 700 PM MDT.
STATE HWY 192 MILE MARKER 20 AND SUSSEX AROUND 715 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 241 AND
293.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 66 AND
93.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4419 10607 4350 10621 4350 10703 4419 10703
TIME...MOT...LOC 0021Z 288DEG 25KT 4379 10689

HATTINGS
Special weather statement, Jul 15, 6:38 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
638 PM MDT TUE JUL 15 2014

WYZ012-013-160145-
JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY-
638 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON COUNTY IN NORTHWEST
WYOMING UNTIL 745 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAND TARGHEE SKI AREA...OR 6 MILES NORTH OF
ALTA...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MOUNT MORAN AROUND 650 PM MDT.
MORAN BAY...LEIGH LAKE AND JENNY LAKE LODGE AROUND 655 PM MDT.
COLTER BAY VILLAGE AND U.S. HWY 89/287 MILE MARKER 200 AROUND 705 PM
MDT.
U.S. HWY 89/287 MILE MARKER 190 AROUND 710 PM MDT.
MORAN JUNCTION AROUND 715 PM MDT.
BUFFALO VALLEY RANCH AROUND 720 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4393 11105 4406 11029 4355 11021 4359 11105
TIME...MOT...LOC 0038Z 260DEG 30KT 4385 11094

HATTINGS
Special weather statement, Jul 15, 6:43 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
643 PM MDT TUE JUL 15 2014

WYZ007-017-160130-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
643 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 730
PM MDT...

AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF U.S. HWY 26 MILE MARKER
120...OR 10 MILES WEST OF SHOSHONI...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
U.S. HWY 26 MILE MARKER 120 AROUND 650 PM MDT.
HIDDEN VALLEY AROUND 655 PM MDT.
U.S. HWY 20/26 MILE MARKER 100 AND SHOSHONI AROUND 700 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4336 10767 4298 10784 4293 10844 4324 10846
      4339 10831
TIME...MOT...LOC 0043Z 306DEG 23KT 4326 10828

SKRBAC
Local storm report, Jul 15, 6:52 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
652 PM MDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             CASPER                  42.83N 106.33W
07/15/2014  E1.75 INCH       NATRONA            WY   EMERGENCY MNGR

            NEAR THE EASTRIDGE MALL

0600 PM     HAIL             6 E CASPER              42.83N 106.21W
07/15/2014  E1.50 INCH       NATRONA            WY   PUBLIC

0601 PM     HAIL             CASPER                  42.83N 106.33W
07/15/2014  E1.25 INCH       NATRONA            WY   PUBLIC

0603 PM     HAIL             6 E CASPER              42.83N 106.21W
07/15/2014  E1.75 INCH       NATRONA            WY   PUBLIC

0607 PM     HAIL             EVANSVILLE              42.87N 106.26W
07/15/2014  E1.75 INCH       NATRONA            WY   PUBLIC

0607 PM     HAIL             CASPER                  42.83N 106.33W
07/15/2014  E1.00 INCH       NATRONA            WY   PUBLIC

            NICKEL TO QUARTER

0610 PM     HAIL             CASPER                  42.83N 106.33W
07/15/2014  E1.50 INCH       NATRONA            WY   PUBLIC

&&

BRANHAM
Special weather statement, Jul 15, 7:12 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
712 PM MDT TUE JUL 15 2014

WYZ012-013-024-160200-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-TETON AND GROS
VENTRE MOUNTAINS WY-
712 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN
NORTHWEST WYOMING...AND EXTREME NORTHWESTERN SUBLETTE COUNTY IN WEST
CENTRAL WYOMING UNTIL 800 PM MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 22 MILE MARKER 10...OR 11 MILES
NORTHWEST OF JACKSON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
TETON VILLAGE AND WILSON AROUND 720 PM MDT.
TETON COUNTY FAIRGROUNDS...JACKSON...U.S. HWY 26/89 MILE MARKER 150
AND RAFTER J RANCH AROUND 730 PM MDT.
HORSETHIEF CANYON BURN SCAR AROUND 735 PM MDT.
U.S. HWY 191 MILE MARKER 160 AROUND 750 PM MDT.
GRANITE FALLS HOT SPRINGS AROUND 800 PM MDT.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY. THIS MAY BECOME A VERY DANGEROUS STORM.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4355 11028 4323 11055 4337 11104 4359 11104
TIME...MOT...LOC 0111Z 300DEG 24KT 4352 11092

KPL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:01 PM MDTSevere Thunderstorm WarningRIWFremont, Natrona28 min
Jul 15, 6:19 PM MDTFlash Flood WarningRIWNatrona3 hr
Jul 15, 6:22 PM MDTSpecial Weather StatementRIWJohnson53 min
Jul 15, 6:26 PM MDTSevere Thunderstorm WarningRIWNatrona64 min
Jul 15, 6:38 PM MDTSpecial Weather StatementRIWTeton67 min
Jul 15, 6:43 PM MDTSpecial Weather StatementRIWFremont47 min
Jul 15, 7:12 PM MDTSpecial Weather StatementRIW48 min
Jul 15, 7:29 PM MDTSpecial Weather StatementRIW46 min
Jul 15, 7:30 PM MDTFlash Flood WarningRIWNatrona3 hr
Jul 15, 8:00 PM MDTSpecial Weather StatementRIW30 min
Jul 15, 8:42 PM MDTSpecial Weather StatementRIWSublette33 min
Jul 15, 9:21 PM MDTSpecial Weather StatementRIWSublette24 min
Jul 15, 9:43 PM MDTSpecial Weather StatementRIWSublette47 min
Jul 16, 12:14 PM MDTSpecial Weather StatementRIWNatrona46 min
Jul 16, 12:19 PM MDTSpecial Weather StatementRIWNatrona56 min
Jul 16, 2:36 PM MDTSpecial Weather StatementRIWNatrona39 min
Jul 16, 4:10 PM MDTTornado Warning Tornado observedRIWNatrona20 min
Jul 16, 4:26 PM MDTTornado Warning Tornado observedRIWNatrona34 min
Jul 16, 5:05 PM MDTSpecial Weather StatementRIWNatrona25 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.